zbMATH — the first resource for mathematics

Well-posedness for the fractional Landau-Lifshitz equation without Gilbert damping. (English) Zbl 1260.35229
Summary: The main purpose is to consider the well-posedness of the fractional Landau- Lifshitz equation without Gilbert damping. The local existence of classical solutions is obtained by combining Kato’s method and vanishing viscosity method, by carefully choosing the working space. Since this equation is strongly degenerate and nonlocal and no regularizing effect is available, it is a challenging problem to extend this smooth solution to global. Instead, we give some regularity criteria to show that the solution is global if some additional regularity is assumed, which seems minimal in the sense of dimensional analysis. Finally, we introduce the commutator and show the global existence of weak solutions by vanishing viscosity method.

35Q82 PDEs in connection with statistical mechanics
58E20 Harmonic maps, etc.
82D45 Statistical mechanics of ferroelectrics
Full Text: DOI
[1] Caffarelli L., Kohn R., Nirenberg L.: Partial regularity of suitable weak solutions of the Navier–Stokes equations. Commun. Pure Appl. Math. 35, 771–831 (1982) · Zbl 0509.35067
[2] Chang N., Shatah J., Uhlenbeck K.: Schrödinger maps. Commun. Pure Appl. Math. 53(5), 590–602 (2000) · Zbl 1028.35134
[3] Chen Y., Struwe M.: Existence and partial regularity for the heat flow for harmonic maps. Math. Z. 201, 83–103 (1989) · Zbl 0652.58024
[4] Coifman, R.R., Meyer, Y.: Nonlinear harmonic analysis, operator theory and P.D.E. In: Beijing Lectures in Harmonic Analysis, pp. 3–45. Princeton University Press, Princeton (1986) · Zbl 0623.47052
[5] Constantin P.: Energy spectrum of quasigeostrophic turbulence. Phys. Rev. Lett. 89, 184501 (2002)
[6] Constantin P.: Euler Equations, Navier–Stokes Equations and Turbulence. Lecture Notes in Mathematics, vol. 1871., pp. 1–43. Springer, New York (2006) · Zbl 1190.76146
[7] DeSimone A., Kohn R.V., Otto F.: A reduced theory for thin-film micromagnetics. Commun. Pure Appl. Math. 55, 1–53 (2002) · Zbl 1032.78005
[8] Eells J., Sampson H.: Harmonic mappings of Riemannian manifolds. Am. J. Math. 86, 109–160 (1964) · Zbl 0122.40102
[9] Gilbert T.L.: A Lagrangian formulation of gyromagnetic equation of the magnetization field. Phys. Rev. 100, 1243–1255 (1955)
[10] Guo B., Ding S.: Landau–Lifshitz Equations. World Scientific, Singapore (2008) · Zbl 1158.35096
[11] Guo B., Hong M.: The Landau–Lifshitz equation of the ferromagnetic spin chain and harmonic maps. Calc. Var. 1, 311–334 (1993) · Zbl 0798.35139
[12] Kato T.: Quasi-Linear Equations of Evolution, with Applications to Partial Differential Equations. Lecture Notes in Mathematics, vol. 448. Springer, Berlin (1975) · Zbl 0315.35077
[13] Kato T.: Liapunov Functions and Monotonicity in the Navier–Stokes Equations. Lecture Notes in Mathematics, vol. 1450. Springer, Berlin (1990) · Zbl 0727.35107
[14] Kato T., Ponce G.: Commutator estimates and the Euler and Navier–Stokes equations. Commun. Pure Appl. Math. XLI, 891–907 (1988) · Zbl 0671.35066
[15] Kenig C., Ponce G., Vega L.: Well-posedness of the initial value problem for the Korteweg-de Vries equation. J. Am. Math. Soc. 4, 323–347 (1991) · Zbl 0737.35102
[16] Kenig C., Ponce G., Vega L.: Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle. Commun. Pure Appl. Math. 46(4), 453–620 (1993) · Zbl 0797.35007
[17] Landau, L.D., Lifshitz, E.M.: On the Theory of the Dispersion of Magnetic Permeability in Ferromagnetic Bodies. Phys. Z. Sowj. 8, 153–169 (1935) (Reproduced in: Collected Papers of L.D. Landau, pp. 101–114. Pergamon Press, New York, 1965) · Zbl 0012.28501
[18] Lions J.L.: Quelques methodes de resolution des problemes aux limits non lineeaires. Dunod, Paris (1969)
[19] Liu X.: Partial regularity for Landau–Lifshitz system of ferromagnetic spin chain. Calc. Var. 20, 153–173 (2004) · Zbl 1058.58008
[20] Majda A., Bertozzi A.: Vorticity and Incompressible Flow. Cambridge University Press, Cambridge (2001) · Zbl 0983.76001
[21] Metzler R., Klafter J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339, 1–77 (2000) · Zbl 0984.82032
[22] Nahmod A., Stefanov A., Uhlenbeck K.: On Schrödinger maps. Commun. Pure Appl. Math. 56(1), 114–151 (2003) · Zbl 1028.58018
[23] Papanicolaou N., Tomaras T.N.: Dynamics of magnetic vortices. Nucl. Phys. B 360(2–3), 425–462 (1991)
[24] Pu X., Guo B.: The fractional Landau–Lifshitz–Gilbert equation and the heat flow of harmonic maps. Calc. Var. 42, 1–19 (2011) · Zbl 1229.35284
[25] Shatah J., Zeng C.: Schrödinger maps and anti-ferromagnetic chains. Commun. Math. Phys. 262, 299–315 (2006) · Zbl 1104.58007
[26] Stein E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970) · Zbl 0207.13501
[27] Struwe M.: On the evolution of harmonic mappings of Riemannian surfaces. Commun. Math. Helv. 60, 558–581 (1985) · Zbl 0595.58013
[28] Sulem P.L., Sulem C., Bardos C.: On the continous limit for a system of classical spins. Commun. Math. Phys. 107, 431–454 (1986) · Zbl 0614.35087
[29] Wu J.: Generalized MHD equations. J. Differ. Equ. 195, 284–312 (2003) · Zbl 1057.35040
[30] Zhou Y.: Regularity criteria for the generalized viscous MHD equations. Ann. I. H. Poincaré-AN 24, 491–505 (2007) · Zbl 1130.35110
[31] Zhou Y., Guo B., Tan S.: Existence and uniqueness of smooth solution for system of ferromagnetic chain. Sci. China Ser. A 34, 257–266 (1991) · Zbl 0752.35074
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.